MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH AUTOMATED BLOOD BANK ANALYSER SYSTEM; TANGO OPTIMO

BIO-RAD MEDICAL DIAGNOSTICS GMBH AUTOMATED BLOOD BANK ANALYSER SYSTEM; TANGO OPTIMO
Catalog Number 848 900 010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a sample when tested with biotestcell-i11 on tango optimo s/n #(b)(4).The sample was rerun on tango optimo s/n # (b)(4) and yielded correctly positive results with cell #2 and cell #8 of biotestcell-i11.The final result was anti-k.The customer returned neither the supposedly defective product nor the sample that had caused a false negative test result.Therefore our quality control laboratory tested their retained sample of biotestcell-i11 with different samples and controls on tango optimo, including an anti-k.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-i11 correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers.Root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a sample when tested with biotestcell-i11 on tango optimo s/n #(b)(4).The sample was rerun on tango optimo s/n # (b)(4) and yielded correct positive results with cell #2 and cell #8 of biotestcell-i11.The final result was anti-k.The customer returned neither the supposedly defective product nor the sample that had caused a false negative test result.Therefore our quality control laboratory tested their retained sample of biotestcell-i11 with different samples and controls on tango optimo, including an anti-k.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-i11 correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers.During this service visit, the wash manifold was replaced.Upon performing preventive maintenance per checklist, the qc runs were passed with acceptable results.The instrument is working within its specifications.

Brand Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Common Device Name
TANGO OPTIMO
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6459661
Report Number9610824-2017-00023
Device Sequence Number18973543
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL 1,2, LOT 8703011-00